Connecticut, 2016Excessive Heat in Connecticut, August 13, 2016
August 13, 2016 · NWS OKX · 2 events in 2 counties and zones
High pressure over the western Atlantic Ocean ushered in hot and humid air northward across the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the western Atlantic Ocean ushered in hot and humid air northward across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 13, 9:53 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 9:53 AM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
1053 AM EDT SAT AUG 13 2016
.SYNOPSIS...
The heat wave will continue through the weekend. A cold front
will slowly approach on Sunday, pass through Sunday night, and
stall to the south from Monday into Tuesday. The front will return
north as a warm front Tuesday night into Wednesday morning, with
weak low pressure trough lingering from later Wednesday into
Thursday. A weak cold front will pass late Thursday night into
Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***DANGEROUS HEAT AND HUMIDITY CONTINUES THROUGH THE WEEKEND***
Main forecast update this morning was to hasten temp/heat index
increase this morning...with heat indices already 95 to 105 as of
10 am. Have limited convection chances through early afternoon to
isolated with no discernible trigger. Isolated convection
development possible along sea breeze boundary...differential
heating in the hills...and to sw of backdoor cold front across NE
CT by early this afternoon.
Bermuda high pressure keeps a strong hold over the western
Atlantic today with H5 heights around 591 dam in our neck of the
wood. Thus...a stagnant airmass continues...perhaps a degree or
so warmer at H85 making today the hottest day of the heat wave.
Expect max temps to be a degree or two warmer than yesterday with
plenty of sunshine. Heat indices will range from 105 to 113 across
much of the forecast area with dewpoints remaining in the mid to
upper 70s across the region. The excessive heat warning remains
in effect. Even far eastern LI/extreme Se ct could briefly hit
105 heat indices late morning/early aft...but not widespread
enough to expand warning.
Any vorts tracking around the periphery of the bermuda high in
combination with above mentioned weak sfc boundaries (lee
trough...sea breeze...outflows) in tropical airmass (pwats 2-2.25
inches) should be enough to trigger iso-sct storms. Best chance
for storms appears to be mid afternoon into early evening across
NW hills with differential heating/upstream pre-frontal trough
and interior southern CT with development off outflow from
convection to the north.
Convective mode is expected to be pulse due to high CAPE weak
shear environment. Anything that does develop has the potential
to produce torrential rain...although a 25-30 mph storm motion
should keep flash flooding localized to training convection. See
hydro section below for additional information. Also noting the
high equilibrium level...deep moisture...and inverted v in the low
levels on the soundings...wet microburst are possible with any
stronger storms.
There is a moderate risk for rip current development for ocean
beaches into this afternoon...becoming marginally high risk for
NYC and possibly Nassau County beaches late this afternoon into
this evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Convective activity should wane this eve although a rouge shower
could pop up at anytime overnight due to the moist unstable
airmass.
We'll do it all over again on Sunday...although there should be
better coverage of showers/tstms in the aftn/eve as a cold front
approaches from the NW. Pre-frontal trough sets up in the aftn and
with a shortwave tracking through New England...there is also a
better chc for severe wx. We'll be on the southern edge of the
synoptic forcing during peak heating so strongest storms may be
confined to Lower Hudson Valley and Southern CT. Highest 0-6km
shear moves in after dark as well as the front enters the area.
Am concerned about dewpoints on Sun since the winds are expected
to be more WSW..although this will depend on where pre-frontal
trough is during the aftn. This may lower dewpoints just enough
in the aftn for excessive heat warning criteria to be met in some
zones...especially inland...although moisture pooling may offset
this. Have kept the warning as is for now...but something to
definitely watch.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Conditions should be less oppressive Mon-Tue after the weak
fropa, with somewhat lower temps (highs upper 80s/lower 90s) and
humidity levels (dewpoints around 70), with max heat indices still
reaching 90-95. A warm front will then approach late Tuesday night
into Wednesday, with chances for thunderstorms, and timing of
fropa somewhat uncertain at least per model guidance. ECMWF is
probably too fast with warm fropa Tue night, and GFS may be too
suppressed, stalling the warm front over the area or just to the
south all day Wednesday due to its flatter ridging to the south
and a slightly stronger northern stream over the Canadian
Maritimes. Climatology and model biases argues for suppression
Tuesday night, and then warm fropa Wednesday morning.
Expect high temps mainly 85-90 Wed-Fri, with high humidity on Wed
and possibly Thu, then drier conditions Fri after a weak cold
frontal passage.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR forecast. Isolated to scattered SHRA/TSRA possible again from
late afternoon into early evening. Confidence not high enough to
include in TAFs at this time.
SW winds incr 10-15 KT, except KJFK where sea breeze turns winds S
this aftn. Occasional gusts to 20 kt possible mainly at coastal and
city terminals.
.OUTLOOK FOR 12Z Sunday through Wednesday...
.Saturday night-Wednesday...Mainly VFR. However, scattered
afternoon/evening SHRA/TSRA each day could result in brief MVFR or
lower conditions.
&&
.MARINE...
Conditions are expected to prevail below advisory criteria across
all waters today, however there could be occasional gusts around 25
KT late this afternoon into the evening for the ocean waters west of
Fire Island Inlet. It's also possible that seas on the ocean reach 5
FT for an hour or two late day/this evening, but confidence for
sustained SCA conditions is not high enough at this time to go with
an advisory.
Sub-SCA conditions otherwise will prevail through the rest of the
forecast period.
&&
.HYDROLOGY...
With precipitable water remaining generally between 2 and 2.5
inches, any thunderstorms that develop today will be capable of
producing torrential rainfall. Storm motion should be between
20-25 kt...thus the flash flooding threat will be localized to
training convection.
Thunderstorms with a cold frontal passage late day Sunday into
Sunday night, and with a warm frontal approach and passage late
Tuesday night into Wednesday, may be capable of producing torrential
rainfall with rainfall rates 1-2 inches per hour and localized flash
flooding.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT Sunday for CTZ012.
Excessive Heat Warning until 10 PM EDT Sunday for CTZ005>011.
NY...Heat Advisory until 10 PM EDT Sunday for NYZ079-081.
Excessive Heat Warning until 10 PM EDT Sunday for NYZ067>075-
078-080-176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
178.
NJ...Excessive Heat Warning until 10 PM EDT Sunday for NJZ002-004-
006-103>108.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...24/NV
SHORT TERM...
LONG TERM...
AVIATION...mps
MARINE...
HYDROLOGY...Hazardous weather outlook, Aug 13, 3:55 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
455 AM EDT SAT AUG 13 2016
CTZ005>011-NJZ002-004-006-103>108-NYZ067>074-078-176-177-140900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
455 AM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH
WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ012-NYZ079-140900-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
455 AM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH
WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-140900-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
455 AM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING
THOUGH WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-140900-
SOUTHEASTERN SUFFOLK-
455 AM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH
WEDNESDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES TODAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH
WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-140900-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
455 AM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HIGH RIP CURRENT RISK.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.
THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES
TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH
WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-140900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
455 AM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH
WEDNESDAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Aug 13, 10:27 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1127 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 E GLEN COVE 40.87N 73.62W
08/12/2016 NASSAU NY NWS EMPLOYEE
LARGE TREE LIMB DOWN AT A HOME NEAR THE NASSAU COUNTRY
CLUB.
&&
FEBLocal storm report, Aug 13, 10:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG DUMONT 40.95N 73.99W
08/12/2016 BERGEN NJ TRAINED SPOTTER
NUMEROUS TREES DOWN.
0715 PM MARINE TSTM WIND 2 NW SANDS POINT 40.88N 73.73W
08/12/2016 M47 MPH ANZ335 NY BUOY
41 KT GUST.
0718 PM MARINE TSTM WIND KINGS POINT 40.83N 73.74W
08/12/2016 M43 MPH NASSAU NY WXFLOW
37.4 KT GUST
0720 PM MARINE TSTM WIND 1 S CITY ISLAND 40.86N 73.79W
08/12/2016 M54 MPH BRONX NY MESONET
46 KT GUST.
0722 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
08/12/2016 M49 MPH ANZ335 NY WXFLOW
42.4 KT GUST.
0725 PM TSTM WND DMG 1 E GLEN COVE 40.87N 73.62W
08/12/2016 NASSAU NY NWS EMPLOYEE
LARGE TREE LIMB DOWN AT A HOME NEAR THE NASSAU COUNTRY
CLUB.
0745 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
08/12/2016 M40 MPH SUFFOLK NY WXFLOW
35 KT GUST.
0745 PM TSTM WND DMG LLOYD HARBOR 40.92N 73.46W
08/12/2016 SUFFOLK NY LAW ENFORCEMENT
TREE DOWN ON SOUND CREST LANE.
0746 PM TSTM WND DMG OYSTER BAY COVE 40.86N 73.50W
08/12/2016 NASSAU NY LAW ENFORCEMENT
LARGE TREE LIMBS DOWN AROUND TOWN.
0750 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
08/12/2016 M49 MPH SUFFOLK NY WXFLOW
43 KT GUST.
&&
FEBSpecial weather statement, Aug 13, 11:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EDT SAT AUG 13 2016
NYZ067-131730-
ORANGE-
1245 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
AT 1244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT
JERVIS... MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
OTISVILLE AROUND 105 PM EDT.
MIDDLETOWN AROUND 110 PM EDT.
FLORIDA AROUND 115 PM EDT.
GOSHEN AROUND 120 PM EDT.
CHESTER AROUND 125 PM EDT.
WALDEN AND MONTGOMERY AROUND 130 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOTCHTOWN AND
MAYBROOK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4144 7473 4158 7419 4134 7417 4131 7459
4136 7469 4137 7469 4138 7471 4139 7471
4140 7473 4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 1644Z 254DEG 24KT 4139 7465
GOODMANExcessive Heat, Northern New Haven
- When
- August 13, 12:00 PM EST to 5:00 PM EST
- Where
- Northern New Haven forecast zone
- Reported by
- ASOS
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Hot temperatures along with high humidity resulted in a heat index of 108 degrees at Meriden Airport.
Excessive Heat, Southern Fairfield
- When
- August 13, 3:00 PM EST to 5:00 PM EST
- Where
- Southern Fairfield forecast zone
- Reported by
- ASOS
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Hot temperatures along with high humidity resulted in a heat index of 105 at Bridgeport Sikorsky Airport around 4 PM.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Hail and Damaging Winds in Pennsylvania, August 13 to 16, 20161 death · 2 injured · 52 kt wind · 6 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds in New York, August 13, 2016$130,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657380, 657378.